Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2007, 9:44 AM EDT for Worcester County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 9:44 AM EDT (13:44 UTC)
- Expired
- Jul 28, 2007, 10:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Worcester County, MA
The radar
The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 281344 SVRBOX MAC027-281415- /O.NEW.KBOX.SV.W.0112.070728T1344Z-070728T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 944 AM EDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... THIS INCLUDES THE CITY OF LEOMINSTER... * UNTIL 1015 AM EDT * AT 944 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STERLING...OR ABOUT NEAR LEOMINSTER...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STERLING BY 1000 AM EDT... LEOMINSTER BY 1005 AM EDT... LANCASTER BY 1015 AM EDT... LAT...LON 4259 7172 4243 7160 4244 7185 4246 7186 TIME...MOT...LOC 1344Z 246DEG 9KT 4246 7182 $$ NOCERA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:25 AM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 28, 3:25 AM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 325 AM EDT SAT JUL 28 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL CONTINUE TO PUMP HUMID AIR INTO OUR REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST. THIS WILL MEAN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS TODAY THROUGH MONDAY...POSSIBLY INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MID AND UPPER LEVEL VORTEX LOCATED CLOSE TO BGM EARLY THIS MORNING WILL CONTINUE TO SLOWLY MOVE NORTHEASTWARD TODAY. MEANWHILE...A COLD FRONT WILL CONTINUE TO SAG CLOSER TO SOUTHERN NEW ENGLAND...EVENTUALLY SETTING UP SHOP RIGHT IN OUR REGION TONIGHT. EARLY MORNING RADAR MOSAIC SHOWS LOP-TOPPED SHOWERS OVER SOUTHEASTERN AND EASTERN MASS OWING TO A WEAK LOW LEVEL JET INTERACTING WITH THE VERY MOIST AIRMASS. THERES ALSO A WEAKENING BATCH OF SHOWERS ENTERING THE BERKS...AND YET ANOTHER BATCH OF SHOWERS AND THUNDERSTORM OVER CENTRAL NY AND NORTHEASTERN PA. AS THE SHORT WAVE MAKES ITS CLOSEST APPROACH LATER THIS MORNING AND EARLY AFTERNOON...WE SHOULD SEE THE COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASE...ESPECIALLY OVER NORTHWESTERN ZONES. SHOWERS AND STORMS MAY DEVELOP AS EARLY AS MID MORNING. WENT WITH LIKELY POPS TODAY FOR AREAS WEST OF I-95. THE BEST CHANCE SHOULD BE OVER NORTHWEST MASS AND SOUTHWEST NH WHERE THE BEST UPPER SUPPORT WILL LIKELY BE FOUND. ALONG AND EAST OF I-95...WELL FIND MORE IN THE WAY OF CHANCY PRECIP AS THIS AREA WILL BE FURTHER REMOVED FROM THE UPPER LOW AND WILL PROBABLY SEE LESS INSTABILITY DEVELOP TODAY. IF SOME POCKETS OF DECENT HEATING CAN DEVELOP TODAY...THERE COULD BE SOME WIDELY SCATTERED STRONG/SEVERE STORMS WEST OF I-95 WITH THE MAIN THREAT BEING DAMAGING WET MICROBURSTS AND TORRENTIAL DOWNPOURS. TEMPS WILL BE TOUGH TO PIN DOWN TODAY. WE SHOULDNT GET AS WARM AS WE DID YESTERDAY WITH A LOT MORE CLOUD COVER EXPECTED. HOWEVER...A WARM START AND SOME BREAKS SHOULD ALLOW MAXES TO GET INTO THE 80-85 RANGE AT MOST LOCATIONS. FOG AND STRATUS SHOULD HANG AROUND THE IMMEDIATE SOUTH COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... ANY SHOWERS AND TSTMS SHOULD DISSIPATE THIS EVENING WILL THE LOSS OF DAYTIME HEATING AS WELL AS THE LOSS THE UPPER SUPPORT. WENT WITH A SLIGHT CHANCE OF SHOWERS OVERNIGHT WITH FRONTAL BOUNDARY REMAINING IN THE VICINITY COUPLED WITH THE VERY MOIST AIRMASS. LOWS SHOULD BE QUITE WARM...AROUND 70. HIGH DEWPOINTS WILL MAKE IT FEEL MUGGY. && .LONG TERM /SUNDAY THROUGH FRIDAY/... ANOTHER SHORT WAVE KEEPS UPPER TROFFINESS ANCHORED ACROSS NORTHEAST. WEAK FRONTAL BOUNDARY ALSO STALLS ACROSS NEW ENGLAND SUN THROUGH PERHAPS MON NIGHT/TUE TIME FRAME...BEFORE STARTING TO SLIDE EAST. THUS LOOKS LIKE SOME LOW LEVEL CONVERGENCE OF HI PW AIR IN AT LEAST MODERATELY UNSTABLE ENVIRONMENT THROUGH THIS PERIOD. HAVE TAPERED POPS BACK A BIT FOR SUNDAY SINCE FORCING A LITTLE WEAK AS REGION IN BETWEEN SHORT WAVES. MAY SEE CONTINUED THREAT FOR LOCALLY HEAVY RAIN SUNDAY THROUGH MONDAY OR MONDAY NIGHT. HAVE STAYED CLOSE TO MAV VALUES FOR TEMPERATURES. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... A MOIST AIRMASS IN PLACE COUPLED WITH AN APPROACHING SHORT WAVE AND SFC COLD FRONT WILL ALLOW FOR INCREASING CHANCES OF SHOWERS AND TSTMS TODAY. THE CIG FCST IS A BIT TRICKY...BUT THINKING ANY IFR OR LOWER CONDITIONS SHOULD LIFT TO MVFR OF LOW-END VFR LEVELS TODAY WITH DAYTIME HEATING EXCEPT OVER THE CAPE AND ISLANDS WHERE CIGS SHOULD BE A BIT LOWER. FOR TONIGHT...THINKING FOG AND STRATUS WILL ADVECT BACK TO THE NORTH AND AFFECT MOST TERMINALS AFTER MIDNIGHT. IN THE LONGER TERM...A HUMID AIR MASS WILL AID DEVELOPMENT OF NIGHTTIME LOW CLOUDS AND FOG THROUGH MONDAY NIGHT. IN ADDITION...THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT A RISK OF THUNDERSTORMS SUNDAY THROUGH MONDAY. && .MARINE... LIGHT FLOW WILL ALLOW FOR TRANQUIL CONDITIONS ON THE WATERS TODAY AND TONIGHT...WITH WINDS GENERALLY LESS THAN 15 KT AND SEAS LESS THAN 3 FEET. LOOKS FAIRLY QUIET IN THE SUNDAY THROUGH MONDAY NIGHT PERIOD...WITH THE MAIN CONCERN BEING AREAS OF DENSE FOG. && .HYDROLOGY... FLASH FLOOD INDICES REMAIN AROUND 3 INCHES FOR ONE HOUR AND 4 TO 4.5 INCHES IN THREE HOURS FOR ALL ZONES EXCEPT RI002...SOUTHEAST PROVIDENCE COUNTY INCLUDING PROVIDENCE...WHERE VALUES ARE 2.5 INCHES FOR ONE HOUR AND 3.5 INCHES FOR THREE HOURS. SO IT WILL TAKE A STATIONARY TORRENTIAL DOWNPOUR...OR TRAINING STORMS TO GET FLASH FLOODING TODAY THROUGH MONDAY. WITH THE MOIST AIRMASS CURRENTLY IN PLACE AND RELATIVELY WEAK FLOW ALOFT...THIS WILL BE POSSIBLE IN A LOCALIZED MANNER TODAY THROUGH MONDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EKSTER NEAR TERM...EKSTER SHORT TERM...EKSTER LONG TERM...THOMPSON AVIATION...EKSTER/THOMPSON MARINE...EKSTER/THOMPSON
Hazardous weather outlook, Jul 28, 3:42 AM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 342 AM EDT SAT JUL 28 2007 ANZ230-CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-290745- BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 342 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...MAINLY TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE STORMS MAY TRAIN OVER THE SAME LOCATIONS WHICH WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING ACROSS THE INTERIOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ANZ231>237-250-254-255-270-MAZ023-024-RIZ008-290745- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 342 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF A MILE AT TIMES TODAY AND TONIGHT. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE COASTAL WATERS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 28, 7:50 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 750 AM EDT SAT JUL 28 2007 MAZ010-011-281215- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- 750 AM EDT SAT JUL 28 2007 AT 750 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 7 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...WILBRAHAM AND MONSON BY 800 AM EDT... PALMER AND 6 MILES SOUTHEAST OF BELCHERTOWN BY 810 AM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. NOCERA
Special weather statement, Jul 28, 8:44 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 844 AM EDT SAT JUL 28 2007 MAZ004-281315- NORTHERN WORCESTER MA- 844 AM EDT SAT JUL 28 2007 AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 5 MILES SOUTHWEST OF NEW BRAINTREE IN WORCESTER COUNTY...OR ABOUT 18 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...NEW BRAINTREE AND OAKHAM BY 850 AM EDT...BARRE BY 900 AM EDT...HUBBARDSTON AND TEMPLETON BY 910 AM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. NOCERA
Special weather statement, Jul 28, 9:36 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 936 AM EDT SAT JUL 28 2007 MAZ004-281400- NORTHERN WORCESTER MA- 936 AM EDT SAT JUL 28 2007 AT 936 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER PRINCETON...OR ABOUT 7 MILES SOUTHWEST OF LEOMINSTER...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...LEOMINSTER BY 950 AM EDT...LUNENBURG BY 1000 AM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:25 AM EDT | Flash Flood Watch | BOX | Hampden | 4 hr |
| Jul 28, 12:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 50 min |
| Jul 28, 1:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 1:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 55 min |
| Jul 28, 2:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 56 min |
| Jul 28, 4:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 28, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 41 min |
| Jul 28, 4:59 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jul 28, 5:07 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 38 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.